Contraception: I’m not sure if I’m in the right place... - BASHH

BASHH

18,380 members2,821 posts

Contraception

Tiger0112 profile image

I’m not sure if I’m in the right place but was wanting a bit of advice, I have been on the implant and got put on the pill aswell due to my body not being able to control my periods so the doctors gave me the pill to help calm them down I have just finished my first tray of pills and was told to have a seven day break which will then let me have a period however I’m on my 5th day and there is still no sign of a period I’m just wondering if it normal and okay as I still have the implant so maybe my body’s getting used to it or something I’m not sure just need a bit of advice

Thank you

6 Replies

Hi i believe it’s just your body settling to the pill or just how your body reacts to it. I had the same worry when I went on my pill about 2 years ago. Still to this day my period comes on day 6of not taking any pills however the first 2 breaks I had taken the full 7 before any sign of a bleed :)

Tiger0112 profile image
Tiger0112 in reply to Anon0121_

Okay thank you 😊

Ok so the pills are to combat unscheduled bleeding with the implant , this most often occurs either at the start after an implant is inserted, or towards the end of the three years lifespan of the implant. Its doesn't influence the long term bleeding pattern with the implant, just buys you some time for the bleeding to settle down.

Taking 3 weeks then a week off doesn't make sense since you could bleed then and the whole point of taking it is to stop bleeding. Remember you can safely take the CHC for 9 weeks without a break.

So if you have indeed taken a break, and there is no bleeding, it is reasonable to wait and see what happens. If bleeding does resume and is significant and regular, then you could restart the pill daily for up to 6 weeks and then stop and see what the pattern is like.

Tiger0112 profile image
Tiger0112 in reply to Galen70

What it is I got given the pill after a few month of have the implant put in as I was just having a period all the time and when she gave me the pill she said to take it 3week then a seven day break then another 3 week then another seven day break then another 3 week n then my period should either be gone or to have a sort of period where it’s not all the time which was the problem at the start, she said after the 2nd day I should then have a period then on ther seventh night to start my three week pill agian however it’s noe the 5 day and still no sign of my period so I feel like I should just start the three week now but I am not sure if that’s right or not

Galen70 profile image
Galen70 in reply to Tiger0112

Tiger what the doc advised you wasnt really correct . When you stop the pills , normally you could have a bleed. So since you are using the pills to prevent bleeding , there is no need to have this week off . It is actually another normal way of taking the combined pill, once a day for 9 weeks then a week off.

As I said above it is up to you. The implant bleeding may have stopped by now, so you could just wait and see what happens. And if the persistent bleeding happens again, take the pills for 6 weeks then stop and see.

There are a percentage of women who get persistent bleeding on the implant. If after 6 months you are still bleeding regularly, then I would consider a different contraceptive option.

Okay thank you very much for your advice 😊

You may also like...